Alert archive / Utah / Tornado Warnings in 1999
Tornado Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this tornado warning at Aug 11, 1999, 3:42 PM MDT for Box Elder County, Utah. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1999, 3:42 PM MDT (21:42 UTC)
- Expired
- Aug 11, 1999, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 60 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSLC 112145 RRA
TORSLC
UTC003-112215-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
342 PM MDT WED AUG 11 1999
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH
* UNTIL 415 PM MDT
* AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH A POSSIBLE TORNADO AND SPOTTERS REPORTED FUNNEL
CLOUDS 3 MILES SOUTHEAST OF WILLARD...OR ABOUT 9 MILES SOUTH OF
BRIGHAM CITY...MOVING NORTH AT 5 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
WEDNESDAY EVENING FOR UTAH AND WYOMING.
LAT...LON 4154 11221 4143N 11243 4117 11226 4120 11193
4152 11208 4168 11211What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this tornado warning went out at Aug 11, 9:00 AM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 9:00 AM MDT, 6 hours 42 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 900 AM MDT WED AUG 11 1999 SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEVADA WILL MOVE EAST NORTHEAST ACROSS UTAH TODAY. DRIER WESTERLY FLOW ALOFT WILL MOVE INTO THE STATE TONIGHT AND THURSDAY. DISCUSSION...VORT LOBE HAS MOVED NORTHEAST OUT OF UTAH IN THE LAST HOUR AND RAIN HAS ENDED IN NORTHERN ZONES. UPPER LEVEL TROUGH AND COLD POCKET WILL CROSS AREA AROUND MID DAY WHICH COULD DESTABILIZE AIRMASS AGAIN. HAVE UPDATED ALL NORTHERN ZONES TO JUST A CHANCE OF SHOWERS WITH UPPER LEVEL COLD POCKET. NO OTHER CHANGES AT THIS TIME. SLC 311 CDC 211 DUNN .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:48 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 57 min |
| Aug 11, 12:48 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 57 min |
| Aug 11, 1:46 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 59 min |
| Aug 11, 2:19 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 56 min |
| Aug 11, 2:19 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 56 min |
| Aug 11, 3:09 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 51 min |
| Aug 11, 3:10 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 60 min |
| Aug 11, 4:04 PM MDT | Tornado Warning | SLC | Box Elder, Cache | 26 min |
Nearby
Tornado Warnings in Utah, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.